MAUDE Adverse Event Report: COVIDIEN 12ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON

COVIDIEN 12ML SYRINGE LUER LOCK (NS); SYRINGE, PISTON
Model Number 8881112083
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported a 12cc monoject syringe was found with plastic fragments inside the barrel of the syringe.The plunger was in place.The customer stated the syringe had been used with water, but the fragments were too large to fit through the opening so they do not appear to have been introduced during use.No patient injury was reported.
 
Additional Manufacturer Narrative
H6: health effect impact code was updated from 2199 to 2645.
 
Additional Manufacturer Narrative
A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One sample was received at the manufacturing site for the investigation.The sample was evaluated, and the reported issue was confirmed; plastic fragments were observed inside the barrel.The plastic fragments inhibit actuation of the plunger; when fully actuated the point of the rubber tip is at the 0 ml graduation mark with the distal side of the rubber tip reaching the 1.8ml mark.The plastic fragments found in the barrel are consistent with a crushed part and are most likely the remnants of a crushed barrel that occurred during the molding process.The fragments were likely inserted into the barrel during part transfer.During the assembly process (ram), a sensor detecting the position of the plunger should have rejected the part as the plunger would not be fully seated; however, it¿s possible that the plunger was actuated enough that the sensor detected the plunger and did not reject the part.Statistical sampling is used to detect this type of issue.The manufacturing and complaint review did not find any similar failure modes.Therefore, it is likely that the sample represents a one-time event.Based on all available information, a corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
12ML SYRINGE LUER LOCK (NS)
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key11925926
Report Number1424643-2021-00604
Device Sequence Number3181964
Product Code FMF
UDI-Device Identifier10884521010895
UDI-Public10884521010895
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881112083
Device Catalogue Number8881112083
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
04/26/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/04/2021
08/18/2021
Patient Sequence Number1